Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2014, 2:12 PM EDT for Floyd County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:12 PM EDT (18:12 UTC)
- Expired
- Jun 20, 2014, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:16 PM EDT | TSTM WND DMG | 1 Nw John Graham Homes, GA | *** 1 INJ *** FLOYD COUNTY EMA REPORTED SIX TREES DOWN IN THE ROME AREA. ONE OF THE TREES FELL ON A CAR WITH TWO OCCUPANTS...ONE OF WHICH WAS INJURED. |
| Jun 20, 2:16 PM EDT | TSTM WND DMG | 1 Nw John Graham Homes, GA | FLOYD COUNTY EMA REPORTED SIX TREES DOWN IN THE ROME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WUUS52 KFFC 201812
SVRFFC
GAC115-201845-
/O.NEW.KFFC.SV.W.0122.140620T1812Z-140620T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 245 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROME...
MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINDALE AND SENEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3432 8516 3434 8502 3425 8502 3422 8503
3421 8505 3410 8505 3409 8512 3408 8512
3408 8516 3410 8516 3410 8520 3429 8526
TIME...MOT...LOC 1812Z 333DEG 10KT 3427 8520
$$1 follow-up statement
150
WWUS52 KFFC 201837
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT FRI JUN 20 2014
GAC115-201846-
/O.EXP.KFFC.SV.W.0122.000000T0000Z-140620T1845Z/
FLOYD GA-
237 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD COUNTY
WILL BE ALLOWED TOEXPIRE AT 245 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
EXPECTED TO PRODUCE LARGE HAIL OR 60 MPH WINDS. SMALL
HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE
OVER AREAS EAST OF ROME THROUGH 245 PM EDT.
IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3432 8516 3434 8502 3425 8502 3422 8503
3421 8505 3410 8505 3409 8512 3408 8512
3408 8516 3410 8516 3410 8520 3429 8526
TIME...MOT...LOC 1836Z 333DEG 10KT 3421 8516
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:01 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT FRI JUN 20 2014 .PREV DISCUSSION... /ISSUED 1139 AM EDT FRI JUN 20 2014/ UPDATE... HAVE MADE A FEW MINOR UPDATES TO THE FORECAST...GENERALLY TO ACCOUNT FOR CURRENT WARMING TRENDS...AND TO TRY TO PIN DOWN POP/WX TIMING TO HOURLY INTERVALS OVERNIGHT. EXPECT SHOWER DEVELOPMENT WITHIN THE NEXT HOUR WITH COVERAGE AND INTENSITY /THUNDERSTORMS/ OVER THE NEXT FEW HOURS. HI-RES MODELS CONTINUE TO SHOW MAJORITY OF THE ACTIVITY SHOULD OCCUR BEFORE 8 PM...AND REALLY DIMINISH THEREAFTER...EXCEPT POTENTIALLY IN FAR NORTH GEORGIA. WILL CONTINUE TO MONITOR THE LATEST MODELS AS THEY COME IN THIS MORNING AND MAKE ADJUSTMENTS AS NECESSARY. 31 PREV DISCUSSION... /ISSUED 735 AM EDT FRI JUN 20 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... UPPER RIDGE CONTINUES ITS HOLD ON THE FORECAST AREA TODAY. WITH NO SIGNIFICANT DYNAMICS...IT IS HARD TO FAVOR ANY ONE AREA OF NORTH AND CENTRAL GEORGIA FOR CONVECTION...ESPECIALLY WITH OLD OUTFLOW BOUNDARIES AROUND. BUT HAVE STAYED WITH PERSISTENCE AND KEPT CHANCE POPS FOR NORTH AND WEST...SLIGHT CHANCE ELSEWHERE. SATURDAY MAY BRING BETTER CHANCES FOR THUNDERSTORMS. MODELS CONTINUE TO SHOW A SHORT WAVE MOVING FROM THE OHIO VALLEY SOUTHEAST INTO THE MID ATLANTIC AREA WITH A TRAILING FRONTAL BOUNDARY APPROACHING NORTH GA. CONFIDENCE NOT HIGH ON HOW FAR INTO THE STATE THIS FRONT WILL GET...BUT GFS/NAM INDICATE THIS BOUNDARY MAY SINK INTO CENTRAL ZONES AS A SURFACE LOW MOVES OFF THE COAST OF THE CAROLINAS BY LATE SATURDAY. HAVE BROAD BRUSHED THE ENTIRE FORECAST AREA ON SATURDAY WITH CHANCE POPS. TEMPERATURES NEAR PERSISTENCE...ON THE WARM SIDE OF GUIDANCE. MAY BE A BIT COOLER NORTH ON SATURDAY WITH MORE THUNDERSTORM COVERAGE POSSIBLE. 41 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE UPPER LEVEL FLOW BECOMES WNW BY SATURDAY NIGHT AND CONTINUES INTO MONDAY AND THEN BECOMES WSW INTO THURSDAY WITH THE UPPER PATTERNS SLIGHTLY DIFFERENT BETWEEN THE GFS AND EUROPEAN THURSDAY AND FRIDAY. THIS WILL GIVE POTENTIAL FOR SHORT WAVE ENERGY TO MOVE ACROSS THE AREA. A STATIONARY FRONT OR SURFACE TROUGH IS FORECAST TO BE ACROSS CENTRAL GA OR SO SUNDAY AND MONDAY BEFORE DISSIPATING. AMPLE MOISTURE AND INSTABILITY IS FORECAST ACROSS THE AREA THROUGH MUCH OF THE EXTENDED PERIOD WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...MOST SO FROM MONDAY ON...AND MOST SO DURING THE AFTERNOON AND EVENING. TEMPERATURES VARYING ONLY SLIGHTLY WITHIN A FEW DEGREES OF NORMAL. BDL && .AVIATION... 18Z UPDATE... SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING ACROSS THE AREA THIS AFTERNOON. HAVE CONTINUED MENTION OF VCSH AT ALL TAF SITES...AND WILL CONTINUE TO MONITOR TO SEE IF A TEMPO FOR -TSRA IS NECESSARY. NW WINDS EXPECTED THROUGH THE PERIOD...DIMINISHING TO NEAR CALM OVERNIGHT...AND INCREASING TO 8-10KT BY LATE MORNING SATURDAY. COVERAGE CONFIDENCE FOR CONVECTION IS HIGHER FOR SATURDAY...AND HAVE INCLUDED A PROB30 FOR 19-23Z FOR -TSRA. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 70 94 69 / 20 20 20 20 ATLANTA 93 73 90 71 / 30 20 30 20 BLAIRSVILLE 87 65 85 64 / 30 20 30 20 CARTERSVILLE 91 69 90 67 / 30 20 30 20 COLUMBUS 96 74 95 73 / 20 20 30 20 GAINESVILLE 91 71 90 70 / 30 20 30 20 MACON 95 70 95 70 / 20 20 30 20 ROME 92 69 89 67 / 40 20 40 20 PEACHTREE CITY 93 69 91 68 / 20 20 30 20 VIDALIA 96 73 96 73 / 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, Jun 20, 11:00 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT FRI JUN 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. WEATHER HAZARDS EXPECTED.. STRONG GUSTY WINDS...FREQUENT LIGHTNING...BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY MAINLY DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 20, 10:53 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 4 NNW BLAIRSVILLE 34.93N 83.99W
06/19/2014 UNION GA EMERGENCY MNGR
6 TREES REPORTED DOWN ACROSS THE COUNTY. TWO WERE AT
THIS LOCATION...TWO OTHERS WERE THROUGHOUT BLAIRSVILLE
AND ONE WAS NEAR SUCCHES.
&&
EVENT NUMBER FFC1400717
AGIBBSSpecial weather statement, Jun 20, 1:21 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT FRI JUN 20 2014
GAZ011-019-201745-
121 PM EDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 145 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF COOSA...MOVING
SOUTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND FLOYD COUNTIES...INCLUDING
AREAS AROUND COOSA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3436 8540 3425 8524 3409 8540 3418 8545
3426 8547
TIME...MOT...LOC 1720Z 316DEG 9KT 3423 8542Special weather statement, Jun 20, 1:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 143 PM EDT FRI JUN 20 2014 GAZ019-201815- 143 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 215 PM EDT... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH-SOUTHWEST OF COOSA...MOVING SOUTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND COOSA AND CAVE SPRING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. && LAT...LON 3413 8511 3408 8534 3420 8540 3428 8534 TIME...MOT...LOC 1742Z 319DEG 12KT 3418 8536
Special weather statement, Jun 20, 2:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT FRI JUN 20 2014 GAZ019-201830- 201 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZE HAIL...50 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 230 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ROME...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND ROME AND LINDALE. RESIDENTS IN THIS AREA ARE URGED TO STAY INDOORS. && LAT...LON 3414 8505 3410 8522 3432 8528 3435 8518 TIME...MOT...LOC 1801Z 333DEG 10KT 3430 8522
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 40 min |
| Jun 19, 8:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jun 19, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 42 min |
| Jun 19, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 25 min |
| Jun 19, 8:45 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jun 20, 1:21 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jun 20, 1:43 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Jun 20, 2:01 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jun 20, 2:45 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jun 20, 2:47 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 20, 2:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jun 20, 3:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| Jun 20, 3:08 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Jun 20, 3:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jun 20, 3:22 PM EDT | Special Weather Statement | FFC | Haralson | 23 min |
| Jun 20, 3:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jun 20, 4:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | FFC | Clayton | 36 min |
| Jun 20, 5:34 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Jun 20, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jun 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Spalding | 42 min |
| Jun 20, 6:13 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jun 20, 6:37 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Jun 20, 6:44 PM EDT | Special Weather Statement | FFC | Whitfield | 31 min |
| Jun 20, 6:50 PM EDT | Special Weather Statement | FFC | Upson | 25 min |
| Jun 20, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Upson | 37 min |
| Jun 20, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 33 min |
| Jun 20, 7:09 PM EDT | Flash Flood Warning | FFC | Catoosa | 6 hr |
| Jun 20, 7:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 20, 7:40 PM EDT | Special Weather Statement | FFC | Stewart | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.